Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from severe lose motion and vomiting. Taken emeset injection. Having stomach ache and unable to sleep. Suggest the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions

My husband is suffering from severe lose motion....
He had vomitted 2 times in the night...he has been administered Emeset Injection and later(20 minutes after the injection) he has had an emeset tablet as well since he again vomitted.(this was the third time)
I was told its to stop the vomitting...

The lose motion is still there and he has stomach ache as well...he is findingit difficult to sleep...
The doctor whom we consulted at the emergency mentioned that he has not given any medecine to stop the lose motion....he said the toxins should be flushed out...lets not stop that..

He is unable to sleep....has passed stool(lose motion) several times ...Please advice...
Posted Mon, 23 Sep 2013 in Digestion and Bowels
Answered by Dr. Shoaib Khan 46 minutes later
Brief Answer:
Antibiotics, hydration, probiotic, lab tests

Detailed Answer:
Hello XXXXXXX and welcome.

First of all I am sorry to hear about your husband. Next, I would like to know if the appearance of the loose stool and vomiting was sudden or has he experienced the same in the past? If he has not and this was sudden, then this could be due to consumption of contaminated food or drink (called acute gastroenteritis). Did he experience the symptoms approximately 2-6 hours after a meal? What did he eat or drink?

The doctor is right in not stopping the loose motions, but at the same time it is important to collect a stool and blood sample, and send the same to a laboratory to look for infections. I would also advise admission and adequate hydration through an IV (intravenous line), as your husband would not tolerate anything orally and is losing a lot of fluids which can result in dehydration.

Please also discuss the addition of a probiotic like (Eg. GNORM capsules or XXXXXXX to his treatment regimen).

Once the laboratory results are attained, depending on the report initiation of antibiotics would be required to tackle the infection. If I were your husband's doctor I would initiate antibiotics like ofloxacin or amoxicillin+clavulanate in the IV-infusion form.

I hope this information helps. Please take this up with your husband's doctor. Hope he recovers soon and lives a healthy life thereafter.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
,   ,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor